MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5532-G-309
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060); Injury (2348)
Date of Event 06/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicates that devices were manufactured and accepted into final stock no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Patient underwent manipulation under anaesthesia (mua) of the left knee due to tightness following total knee arthroplasty.
 
Additional Manufacturer Narrative
An event regarding mua due to arthrofibrosis involving a triathlon insert was reported.The event was confirmed through operative notes received.Method & results: device evaluation and results: no material or manufacturing defects were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: causes of arthrofibrosis are either patient-related or procedure-related.With modern total knee replacement devices, there are no known device related factors that might carry by itself a relationship with poor functional outcome of the knee due to stiffness.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the provided operative notes confirmed the patients arthrofibrosis and the therapeutic intervention to improve rom through mua.The operative notes indicate the mua was performed with success in this patient with ¿audible¿ release of scar tissue and adhesions.The clinician is unable to confirm the root cause for the arthrofibrosis with the supplied information, he states "causes of arthrofibrosis are either patient-related or procedure-related.With modern total knee replacement devices, there are no known device related factors that might carry by itself a relationship with poor functional outcome of the knee due to stiffness".Further information such as patient history and follow-up notes are needed to complete the investigation for determining a root cause.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7162351
Report Number0002249697-2018-00043
Device Sequence Number16159039
Product Code MBH
UDI-Device Identifier07613327050646
UDI-Public07613327050646
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2020
Device Catalogue Number5532-G-309
Device Lot NumberDM78WE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight84